Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

June 15, 2016Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 15, 2016, 2:14 AM CDT for Okaloosa County, Florida. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2016, 2:14 AM CDT (07:14 UTC)
Expired
Jun 15, 2016, 3:45 AM CDT
In force
91 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
707 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS84 KMOB 150714
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT WED JUN 15 2016
 
FLZ203>206-150845-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
214 AM CDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN SANTA ROSA AND SOUTHERN OKALOOSA COUNTIES
UNTIL 345 AM CDT...

AT 213 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF NAVARRE TO 14 MILES SOUTH OF
PENSACOLA BEACH...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...EGLIN AFB...VALPARAISO...
MARY ESTHER...OCEAN CITY...LAKE LORRAINE...ORIOLE BEACH...NAVARRE...
SHALIMAR...CINCO BAYOU...NAVARRE BEACH AND PENSACOLA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3022 8723 3033 8717 3037 8692 3034 8716
      3060 8702 3061 8639 3046 8639 3048 8628
      3038 8633 3040 8639 3038 8640 3038 8650
      3029 8650 3029 8680
TIME...MOT...LOC 0713Z 266DEG 26KT 3047 8700 3014 8721 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 11:52 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 14, 11:52 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1152 PM CDT TUE JUN 14 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR conditions will prevail over the next 24
hours with the exception of brief IFR to MVFR ceilings and
visibilities due to passing showers and thunderstorms mainly
throughout the day Wednesday. Surface winds may also be gusty at
times near the stronger thunderstorms. /22

&&

.PREV DISCUSSION... /issued 413 PM CDT TUE JUN 14 2016/

NEAR TERM /Now Through Wednesday/...A shortwave trof over
the north central Gulf coast states, containing several embedded
smaller scale shortwaves, progresses slowly and slightly eastward
through Wednesday while beginning to become absorbed into a larger
scale upper trof evolving over the eastern states.  High levels of
deep layer moisture remain in place over the forecast area through
the period, with precipitable water values of 2.0-2.25 inches, along
with surface based cape values late this afternoon tapering to
around 500 J/kg overnight, then increasing again to 1500-2500 J/kg
Wednesday afternoon.  A surface ridge meanwhile remains in place
over the northern Gulf with a southwesterly flow over the forecast
area.  One notably stronger embedded shortwave feature, currently
advancing from the ArkLaTex region, will continue slowly eastward
and into the forecast area through the day on Wednesday.  Within
this unsettled pattern, which includes left over boundaries from
earlier convection to initiate new convection, this feature looks to
contribute most to the convective potential, favoring pops mostly
over the northern portion of the forecast area tonight, then over
the northeastern third of the area on Wednesday.  Expect otherwise
isolated to scattered convection over the remainder of the area,
with a diurnal trend of decreasing coverage overnight.  There will
continue to be the potential for some strong storms through the
period, mainly during the afternoon and early evening, along with
the potential for locally heavy rainfall given the copious deep
layer moisture over the region.  Lows tonight will range from the
lower 70s inland to the mid/upper 70s near the coast.  Highs on
Wednesday will be in the upper 80s except for mid 80s near the
coast. /29

SHORT TERM /Wednesday night Through Friday night/...Wednesday night
through Thursday night...a shortwave system diving into an upper
trough stretching south along the eastern seaboard, pushing a a
surface ridge over the Gulf of Mexico southward. This brings a more
westerly flow over the fa, and ultimately, a bit drier airmass from
the west. Precip h20 values over the fa dropping from a soupy
2.1-2.3" to 1.5" according to the GFS, around 2.0" for the NAM. The
result, in combination with a bit of subsidence from an upper ridge
stretching north across the Plains from Texas/Mexico, is a widening
of the temperature range, from more mid 70s for lows Wednesday night
to lower 70s Thursday night. Daytime highs for Thursday rise into the
lower to mid 90s across much of the fa. The moisture levels still
remain high enough, though, for a chance of shra/tsra around to bit
above seasonal, though the band of highest PoPs shifts eastward, to
over more eastern portions of the fa. Also, with a humid airmass over
the area, heat indices rising to around 105 expected. Not quite the
the cutoff for a heat advisory(108) but getting close.

Friday through Friday night, as the upper system continues to move
southeast, a weak surface boundary towards the area, and ultimately
as a surface trough along the northern Gulf coast by Saturday
morning. This shifts the best chance for rain southward over the
coast, though am still expecting around seasonal chances (30%) along
and inland from the coast. There is an eastward tilting of the upper
ridge over the Plains as additional energy moving the the head of the
east coast upper trough swings it east. The result is more influence
from the upper ridge and highs Friday rising into the mid to upper
90s. Also, with afternoon heat indices rising into the 105 to 110
degree range, some areas may see a heat advisory issued. Still too
early to issue one but will need to monitor.

/16

LONG TERM /Saturday Through Tuesday/...For the weekend, the medium
range guidance has come more inline with each other. The energy that
has moved south along the coast organizes into a closed low off the
Carolinas, with a weak upper trough stretching west over the northern
Gulf coast. With the drier airmass comes cooler temps, dropping from
low 90s Saturday to upper 80s Sunday. Overnight lows in the 60s
return for Sunday and Monday night. There is some rebounding in temps
for Tuesday, with low 90s returning. With shra/tsra likely over the
marine portion of the fa, there exists a small chance that they may
move inland, so have left a slight chance in for areas closer to the
coast.

/16

MARINE...A ridge of high pressure of the northern Gulf will
maintain a westerly to southwesterly flow over the marine area
through Friday while a frontal boundary approaches from the north.
The frontal boundary moves into the marine area on Saturday, then
returns northward with a moderate to strong easterly flow developing
over the area. Winds and seas will be higher near storms, mostly
scattered in coverage, through the period. /29

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 14, 4:15 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT TUE JUN 14 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-152215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
415 PM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TODAY WITH GUSTY
STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND BEING THE MAIN
THREATS. SOME LOCALIZED FLOODING MOSTLY WELL INLAND FROM THE COAST
WILL ALSO BE POSSIBLE THROUGH EARLY THIS EVENING.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE EACH DAY. GUSTY
STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL
ACCOMPANY THE STRONGER STORMS.

THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE GULF
BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH WEDNESDAY. A HIGHER
CHANCE FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF
BEACHES THROUGH THE REMAINDER OF THE WEEK.

AFTERNOON HEAT INDICES ARE EXPECTED TO RISE INTO THE 105 TO 110
DEGREE RANGE FOR THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-152215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
415 PM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR THE COAST LATE
TODAY AND EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT
LIGHTNING AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY
NEAR THE COAST DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.
HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT WILL BE LIKELY
LATE IN THE WEEK AND OVER THE WEEKEND.

In the hours before

Special weather statement, Jun 15, 2:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT WED JUN 15 2016

FLZ203>206-150845-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
214 AM CDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN SANTA ROSA AND SOUTHERN OKALOOSA COUNTIES
UNTIL 345 AM CDT...

AT 213 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF NAVARRE TO 14 MILES SOUTH OF
PENSACOLA BEACH...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...EGLIN AFB...VALPARAISO...
MARY ESTHER...OCEAN CITY...LAKE LORRAINE...ORIOLE BEACH...NAVARRE...
SHALIMAR...CINCO BAYOU...NAVARRE BEACH AND PENSACOLA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3022 8723 3033 8717 3037 8692 3034 8716
      3060 8702 3061 8639 3046 8639 3048 8628
      3038 8633 3040 8639 3038 8640 3038 8650
      3029 8650 3029 8680
TIME...MOT...LOC 0713Z 266DEG 26KT 3047 8700 3014 8721

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:12 AM CDTSpecial Weather StatementMOBButler, Conecuh78 min
Jun 15, 8:25 AM CDTAreal Flood AdvisoryMOBButler, Conecuh, Monroe, Wilcox3 hr
Jun 15, 8:35 AM CDTSpecial Marine WarningMOB55 min
Jun 15, 8:46 AM CDTSpecial Weather StatementMOBMobile44 min
Jun 15, 8:53 AM CDTSevere Thunderstorm WarningMOBMobile52 min
Jun 15, 9:04 AM CDTAreal Flood AdvisoryMOBMobile56 min
Jun 15, 9:29 AM CDTFlash Flood WarningMOBButler, Monroe3 hr
Jun 15, 9:31 AM CDTSpecial Marine WarningMOB59 min
Jun 15, 9:47 AM CDTSevere Thunderstorm WarningMOBMobile58 min
Jun 15, 9:49 AM CDTFlash Flood WarningMOBMobile3 hr
Jun 15, 9:58 AM CDTSpecial Marine WarningMOB92 min
Jun 15, 10:26 AM CDTAreal Flood AdvisoryMOBButler, Wilcox3 hr
Jun 15, 10:32 AM CDTSpecial Marine WarningMOB28 min
Jun 15, 9:54 AM CDTSpecial Weather StatementMOBOkaloosa36 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.